Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 70, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 17, 2025, 2:38 PM CDT for Jeff Davis County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2025, 2:38 PM CDT (19:38 UTC)
- Expired
- Jul 17, 2025, 5:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Jeff Davis County, TX
The radar
The Midland/Odessa radar (KMAF), 225 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.6 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 471 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 1383 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
102
WGUS54 KMAF 171938
FFWMAF
TXC243-172245-
/O.NEW.KMAF.FF.W.0070.250717T1938Z-250717T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
238 PM CDT Thu Jul 17 2025
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Southeastern Jeff Davis County in southwestern Texas...
* Until 545 PM CDT.
* At 238 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 1.5 inches of rain have
fallen. Additional rainfall amounts up to 1 inch are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Fort Davis, Davis Mountains State Park, McDonald Observatory, Camp
Mitre Peak, Fort Davis National Historical Site, Indian Lodge and
Black Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3050 10408 3073 10407 3072 10372 3048 10375
FLASH FLOOD...RADAR INDICATED
$$
Hennig1 follow-up statement
782
WGUS74 KMAF 172057
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
357 PM CDT Thu Jul 17 2025
TXC243-172245-
/O.CON.KMAF.FF.W.0070.000000T0000Z-250717T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jeff Davis TX-
357 PM CDT Thu Jul 17 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CDT THIS
AFTERNOON FOR SOUTHEASTERN JEFF DAVIS COUNTY...
At 357 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to 1.5 inches of rain have fallen.
Additional rainfall amounts up to 1 inch are possible in the warned
area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Fort Davis, Davis Mountains State Park, McDonald Observatory, Camp
Mitre Peak, Fort Davis National Historical Site, Indian Lodge and
Black Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3050 10408 3073 10407 3072 10372 3048 10375
FLASH FLOOD...RADAR INDICATED
$$
StickneyWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 12:58 PM CDT, 1 hour 40 minutes earlier. Its key messages:
- Updated at 1254 PM CDT Thu Jul 17 2025
- Rain chances continue today, especially in the Davis Mountains (40-60% chance there, 20-40% chances for other locations west of the Pecos). Strongest storms may produce gusty winds and heavy downpours.
- A warming and drying trend continues through Sunday.
- Rain chances decrease this weekend into next week. The best chances (10-30%) will be in the Davis Mountains.
Area forecast discussion, Jul 17, 12:58 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1258 PM CDT Thu Jul 17 2025 ...New SHORT TERM, LONG TERM... .KEY MESSAGES... Updated at 1254 PM CDT Thu Jul 17 2025 - Rain chances continue today, especially in the Davis Mountains (40-60% chance there, 20-40% chances for other locations west of the Pecos). Strongest storms may produce gusty winds and heavy downpours. - A warming and drying trend continues through Sunday. - Rain chances decrease this weekend into next week. The best chances (10-30%) will be in the Davis Mountains. && .SHORT TERM... (This afternoon through Friday night) Issued at 1254 PM CDT Thu Jul 17 2025 Water vapor imagery depicts an upper-level ridge over the southeastern CONUS, extending from central Texas to the Carolinas. This upper-level ridge will allow temperatures to climb into the mid to upper 90s for most with 80s in higher terrain. Rain chances continue over higher terrain regions with highest probabilities of showers/storms (40-60%) in the Davis Mountains as southeasterly upslope flow combined with sufficient surface heating and a surface trough axis extending from eastern New Mexico through west Texas are forecast. Storms will likely pulse up and down given the weakly sheared environment. Though widespread severe weather is not expected, a strong storm or two cannot be ruled out as PWAT values near 1.3 (about the 75th percentile) may produce brief heavy downpours, meaning that evaporational cooling and precipitation loading effects may induce gusty winds upwards of 40 to 50 mph. Rain chances (10-30%) diminish this evening into tonight. A low- level jet (LLJ) is expected to develop and forecast soundings depict an "inverted-V" profile up to about 700mb, meaning that mixing will occur. This mixing along with increased cloud cover limits radiational cooling effects. Overnight lows are forecast to be in the upper 60s to low 70s for most. Thicknesses increase Friday as ridging builds from the southeastern CONUS. Expect high temperatures to be similar to yesterday's. Chances of rain (10-30%) moves further west as the aforementioned surface trough and ridge shifts westward. Friday night lows are forecast to be similar to tonight's. Greening && .LONG TERM... (Saturday through Wednesday) Issued at 1254 PM CDT Thu Jul 17 2025 Ridging continues to build overhead this weekend, resulting in above normal temperatures (2-4 F) Saturday and Sunday. Many locations will see highs at or near the century mark Sunday. Rain chances (<20%) decrease this weekend owning to increased subsidence. As per usual, the chances of rain remain confined to the Davis Mountains and surrounding areas. As noted in the previous Long Term discussion, the ridge shifts further off to the east, decreasing temperatures a degree or two except for our easternmost counties. By midweek, heights decrease as the ridge continues to shift further to the east and rain chances (20-50%) increase in the higher terrain and surrounding areas. High temperatures top out near normal. Greening && .AVIATION... (18Z TAFS) Issued at 1227 PM CDT Thu Jul 17 2025 VFR conditions and light winds will continue the next 24 hours. Widely scattered TS will develop in the Davis and Guadalupe mountains and could affect CNM. TS is expected to remain west of the other TAF sites. Hennig && .PRELIMINARY POINT TEMPS/POPS... Big Spring 71 96 70 96 / 0 0 0 0 Carlsbad 73 95 71 97 / 20 10 10 0 Dryden 71 96 72 98 / 0 0 0 0 Fort Stockton 72 96 72 98 / 0 0 0 0 Guadalupe Pass 69 87 69 90 / 10 30 10 10 Hobbs 69 94 68 95 / 10 0 0 0 Marfa 64 90 63 91 / 30 20 0 10 Midland Intl Airport 72 97 72 96 / 0 0 0 0 Odessa 71 95 71 95 / 0 0 0 0 Wink 72 96 71 97 / 10 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...55 LONG TERM....55 AVIATION...10
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 3:25 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 33 min |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.